Alert archive / Utah / Wind Advisories in 2018
Wind Advisory 19, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Nov 2, 2018, 3:43 AM MDT. It took effect at Nov 2, 2018, 4:00 PM MDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2018, 3:43 AM MDT (09:43 UTC)
- In effect from
- Nov 2, 2018, 4:00 PM MDT
- Expired
- Nov 3, 2018, 10:00 AM MDT
- In force
- 18 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
276 WWUS75 KSLC 020943 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 343 AM MDT Fri Nov 2 2018 UTZ011>013-022300- /O.NEW.KSLC.WI.Y.0019.181102T2200Z-181103T1600Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Hanksville 343 AM MDT Fri Nov 2 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM MDT SATURDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory, which is in effect from 4 PM this afternoon to 10 AM MDT Saturday. * AFFECTED AREA...The western Uinta Basin, Castle Country and along I-70 near Fremont Junction. * WINDS...West or Northwest wind gusts up to 55 mph. * TIMING...Winds will strengthen late this afternoon and evening, peaking from mid evening through the middle of the night. Winds should then gradually diminish Saturday morning. * IMPACTS...Travel along Highway 40 near Strawberry Reservoir, and Interstate 70 near Fremont Junction may be affected by strong wind gusts. Wind sensitive operations may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
4 follow-up statements
030 WWUS75 KSLC 022046 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 246 PM MDT Fri Nov 2 2018 UTZ011>013-030530- /O.CON.KSLC.WI.Y.0019.181102T2200Z-181103T1600Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Hanksville 246 PM MDT Fri Nov 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY... * AFFECTED AREA...The western Uinta Basin, Castle Country and along I-70 near Fremont Junction. * WINDS...West or Northwest wind gusts in the mid to upper 40 mph range, with localized gusts up to 55 mph. * TIMING...Winds will strengthen this evening, peaking from late evening through the pre dawn hours Saturday morning. Winds should then gradually diminish after sunrise Saturday morning. * IMPACTS...Travel along Highway 40 near Strawberry Reservoir, and Interstate 70 near Fremont Junction may be affected by strong wind gusts. Wind sensitive operations may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
602 WWUS75 KSLC 030412 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 1012 PM MDT Fri Nov 2 2018 UTZ011>013-031600- /O.CON.KSLC.WI.Y.0019.000000T0000Z-181103T1600Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Hanksville 1012 PM MDT Fri Nov 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT SATURDAY... * AFFECTED AREA...The western Uinta Basin, Castle Country and along I-70 near Fremont Junction. * WINDS...West or Northwest wind gusts in the mid to upper 40 mph range, with localized gusts up to 55 mph. * TIMING...Winds will strengthen this evening, peaking from late evening through the pre dawn hours Saturday morning. Winds should then gradually diminish after sunrise Saturday morning. * IMPACTS...Travel along Highway 40 near Strawberry Reservoir, and Interstate 70 near Fremont Junction may be affected by strong wind gusts. Wind sensitive operations may be impacted. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
089 WWUS75 KSLC 030924 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 324 AM MDT Sat Nov 3 2018 UTZ011>013-031600- /O.CON.KSLC.WI.Y.0019.000000T0000Z-181103T1600Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Hanksville 324 AM MDT Sat Nov 3 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... * AFFECTED AREA...The western Uinta Basin, Castle Country and along I-70 near Fremont Junction. * WINDS...West to northwest wind gusts in the mid to upper 40 mph range, with localized gusts up to 55 mph. * TIMING...Gusty winds will continue through the early morning hours before diminishing after sunrise. * IMPACTS...Strong crosswinds will impact travel along Highway 10 between Price and Ferron. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
043 WWUS75 KSLC 031556 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 956 AM MDT Sat Nov 3 2018 UTZ011>013-031700- /O.EXP.KSLC.WI.Y.0019.000000T0000Z-181103T1600Z/ Western Uinta Basin-Castle Country-San Rafael Swell- Including the cities of Duchesne, Roosevelt, Price, Castle Dale, Emery, Green River, and Hanksville 956 AM MDT Sat Nov 3 2018 ...WIND ADVISORY WILL EXPIRE AT 10 AM MDT THIS MORNING... Winds in the western Uinta Basin and in Castle Country near Fremont Junction peaked overnight and are now declining this morning. The wind advisory will end, although winds may be breezy for a bit longer this morning across higher elevation areas. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 1, 9:16 PM MDT, 6 hours 27 minutes earlier.
Area forecast discussion, Nov 1, 9:16 PM MDT, 6 hours 27 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 916 PM MDT Thu Nov 1 2018 .SYNOPSIS...High pressure aloft along the west coast will weaken as it moves into the Great Basin later tonight through Friday. A new series of weather disturbances will impact the area beginning Friday evening, and continuing into early next week. && .SHORT TERM (Until 00Z Monday)... Lingering mountain showers have largely tapered off this evening as expected in response to the ridge axis and anticyclonic flow overspreading the forecast area. This will maintain dry weather the remainder of tonight and through much of the day Friday, along with a return to warmer temperatures Friday afternoon, ranging from the low 70s in southern Utah to the low 60s along the Wasatch front. The persistent upper ridge over the eastern Pacific will maintain a somewhat activity northwest flow across the Great Basin beginning Friday evening and continuing through the weekend. The first shortwave to crest the upper ridge will reach northern Utah by early Friday evening. A brief period of moist warm advection ahead of this feature could generate pockets of light precip across the far north by late in the afternoon. Precip will expand south and east during the evening as the thermal advection switches to a fairly deep cold advection pattern with the passing shortwave. A return to an anti-cyclonic north-northwest flow again Saturday afternoon/night will bring another short break in precip ahead of new disturbance late in the weekend. This second feature will evolve similar to the first with a moist deep layer warm advection late Saturday night through Sunday. The thermal advection will likely generate better lift compared to the first, with fairly widespread light/moderate precip across far northern Utah by Sunday afternoon. && .LONG TERM (After 00Z Monday)...Longwave pattern of upper ridge off the West Coast and deep upper trough over the Central U.S. persists through the period. Shortwaves in the northwest flow will continue to clip northern Utah from time to time. Global models and GEFS in agreement with timing of shortwave impacting northern Utah late Sunday into Monday morning, which should result in a few inches of snow mainly Wasatch and Uintas. Northern valleys should see rain and maybe a rain/snow mix by Monday morning. Beyond Monday, low confidence in timing of additional shortwaves clipping northern Utah. Trend is toward lowering precipitation chances through the week up north and dry through the week south. Temperatures look to remain near or slightly below climatology through the period. && .AVIATION...Ceilings at the KSLC terminal will continue to thin/lift through this evening, largely above the 6000ft AGL level, moving forward through the TAF period. This said, a 30% chance exists that ceilings will periodically flirt with the 6000ft AGL level between 03-12z. Southerly winds are expected to prevail. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && SHORT TERM...CONGER/CHURCH LONG TERM...BILLINGSLEY AVIATION...MERRILL For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 1, 9:19 PM MDT, 6 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 919 PM MDT Thu Nov 1 2018 UTZ001>016-019>021-517-518-WYZ021-030330- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 919 PM MDT Thu Nov 1 2018 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Tonight The chance of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A fast-moving but colder storm will impact mainly the north Friday night into Saturday. Accumulating snowfall is expected above 8,500 feet Friday evening, and above 6,000 feet closer to Saturday morning. Strong northwest ridgetop winds will re-develop during this period, and strong gusty winds may also impact southwest Wyoming, the western Uinta Basin and Castle Country. The next storm is expected Sunday into Monday morning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.